MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. HENRY SCHEIN HCG DIPSTICK URINE; VISUAL, PREGNANCY HCG, PRESCRIPTION USE

ALERE SAN DIEGO, INC. HENRY SCHEIN HCG DIPSTICK URINE; VISUAL, PREGNANCY HCG, PRESCRIPTION USE
Model Number FHC-101
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3 - date of event: was not provided therefore 1mar2025 was selected.Results pending completion of the investigation.
 
Event or Problem Description
The distributor stated the customer reported "running negative results" on two lots of henry schein hcg dipstick urine tests.The customer returned 4 boxes of lot 0000849001 and 1 kit of lot 0000831257 to the distributor.It is unclear if the negative results were obtained with patient samples or controls, or the number of negative results obtained.Although requested, no further information was provided.No adverse events were reported.This event is conservatively being reported as a reportable malfunction.See mdr 2027969-2025-00081 for the reported issue on lot 0000831257.
 
Additional Manufacturer Narrative
B3 - date of event: was not provided therefore 1mar2025 was selected."h6 - adverse event problem" and "h11-additional mfg narrative" were updated to include the investigation findings.Investigation conclusion: retained devices from the reported lot number were tested with hcg-negative clinical urine and cut-off (25 miu/ml) samples.The results were read at 3 for devices tested using cut-off samples and positive results were obtained.The results were read at 3 and 4 minutes for devices tested using negative urine samples yielded negative results.No false positive or negative results were observed during in-house testing.The case details were reviewed along with the complaint history for the reported issue and no indications of a systemic issue were identified.Manufacturing batch record review did not uncover any relevant non-conformances and found that the lot met quality control specifications.Review of the risk management report for this product found that the reported issue is within the risk profile for this device; no new hazard has been identified.A root cause could not be determined from the available information as the reported issue was not replicated during testing of retention product.Complaints are tracked and trended on a monthly basis.Per the package insert: very dilute urine specimens, as indicated by a low specific gravity, may not contain representative levels of hcg.If pregnancy is still suspected, a first morning urine specimen should be collected 48 hours later and tested.False negative results may occur when the levels of hcg are below the sensitivity level of the test.When pregnancy is still suspected, a first morning urine specimen should be collected 48 hours later and tested.This test reliably detects intact hcg up to 500,000 miu/ml.It does not reliably detect hcg degradation products, including free-beta hcg and beta core fragments.Quantitative assays used to detect hcg may detect hcg degradation products and therefore may disagree with the results of this rapid test.
 
Event or Problem Description

Brand Name
HENRY SCHEIN HCG DIPSTICK URINE
Common Device Name
VISUAL, PREGNANCY HCG, PRESCRIPTION USE
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9942 mesa rim rd
san diego CA 92121
Manufacturer Contact
monika burrell
9942 mesa rim rd
san diego, CA 92121
8588052506
MDR Report Key21755505
Report Number2027969-2025-00080
Device Sequence Number15512799
Product Code JHI
UDI-Device Identifier10304040024093
UDI-Public(01)10304040024093(17)260303(10)0000849001
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K993203
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/03/2026
Device Model NumberFHC-101
Device Catalogue Number9004072
Device Lot Number0000849001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2025
Supplement Date Received by Manufacturer04/14/2025
Initial Report FDA Received Date04/02/2025
Supplement Report FDA Received Date04/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale